| Catalog Number |
RBY2C1857 |
| Medical Device Problem Codes |
Kinked (1339); Device Damaged Prior to Use (2284); Failure to Advance (2524)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
07/17/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).The product was disposed of by the hospital and is no longer available for return.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Hospital disposed of the device.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using ruby coils.During the procedure, the physician noticed that the ruby coil pusher assembly was bent upon removal from the dispenser hoop.However, the physician continued to use the ruby coil.While attempting to advance the ruby coil through the rotating hemostasis valve (rhv) of the lantern delivery microcatheter (lantern), the physician experienced resistance and was unable to advance the ruby coil through the lantern; therefore, the ruby coil was removed.The procedure was completed using a new ruby coil and the same lantern without resistance.There was no report of an adverse effect to the patient.